MAUDE Adverse Event Report: ORTHOFIX SRL TL PLUS WIRE TENSIONER WITH TIP

ORTHOFIX SRL TL PLUS WIRE TENSIONER WITH TIP
Model Number TRUELOK
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
Received information stating that user experienced tension issues on two tensioners during surgery of a fractured tibia.As per reporter surgical procedure was delayed by approximately 60 minutes.The patient is reported as being in recovery.
 
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.Maintenance, inspection and function testing from the relevant instructions for use pqrmd: the failure modes may be caused by end of life of the product, improper use or improper maintenance.Orthofix does not typically specify the maximum number of uses for re-useable medical devices.The useful life of these devices depends on many factors, including the method and duration of each use, and the handling between uses.Careful inspection and functional testing of the device before use is the best way to determine whether a device has reached its end of serviceable life.[.] all instruments and product components must be visually inspected for any signs of deterioration that may cause failure during use (such as cracks or damage to surfaces), and its functions must be tested before being sterilized.If a component or instrument is believed to be faulty, damaged or suspect, it must not be used.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The items product code 54-1139, lot1 #2008778-10 and lot2 #1508644-10, manufactured in 2020 and 2015 respectively, were returned for further investigation, which confirmed the reported issue.Damage to the hexagonal set screw (code 39402-0003) was observed, preventing proper adjustment of the extended tensioner tip.Analysis of manufacturing records confirmed that the noticed devices were released as conforming according to specifications based on the available information, it cannot be excluded that an insufficient check during the reprocessing procedure may have contributed to the reported event.Maintenance, inspection and function testing from the relevant instructions for use pqrmd: the failure modes may be caused by end of life of the product, improper use or improper maintenance.Orthofix does not typically specify the maximum number of uses for re-useable medical devices.The useful life of these devices depends on many factors, including the method and duration of each use, and the handling between uses.Careful inspection and functional testing of the device before use is the best way to determine whether a device has reached its end of serviceable life.[.] all instruments and product components must be visually inspected for any signs of deterioration that may cause failure during use (such as cracks or damage to surfaces), and its functions must be tested before being sterilized.If a component or instrument is believed to be faulty, damaged or suspect, it must not be used.

Brand Name
TL PLUS WIRE TENSIONER WITH TIP
Common Device Name
TL PLUS WIRE TENSIONER WITH TIP
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key23714593
Report Number9680825-2025-00050
Device Sequence Number12973106
Product Code LXT
UDI-Device Identifier18033509856563
UDI-Public18033509856563
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K941048
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRUELOK
Device Catalogue Number54-1139
Device Lot Number1508644-10
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2015
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient Age51 YR
Patient SexMale
Patient Weight96 KG